MAUDE Adverse Event Report: CARDINAL HEALTH CATH ROBINSON URETH 10 FR; CATHETER, UROLOGICAL

CARDINAL HEALTH CATH ROBINSON URETH 10 FR; CATHETER, UROLOGICAL
Model Number 400610
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer says there are several catheters that were not open at the tip, therefore unusable.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.Five photographic samples and 7 decontaminated samples were submitted for evaluation.The photos confirmed that the catheter eyelets were missing.The decontaminated samples did not have the perforation of the eyelets in the catheters; the reported condition was confirmed.A walk through of the manufacturing process was conducted and found that current process and controls were followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.No conditions were found that could trigger the reported condition.The root cause would be that since the assembly process consists of manually placing the component in the machine cavity, it is possible that the operation has not been followed correctly.An awareness notification was issued to production personnel to heighten awareness of the reported condition with a quality alert.A change was made to the visual inspection level from reduced to a more rigorous inspection for the subassembly of this product.

Brand Name
CATH ROBINSON URETH 10 FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16930888
Report Number9612030-2023-03697
Device Sequence Number20513236
Product Code KOD
UDI-Device Identifier10884521008823
UDI-Public10884521008823
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number400610
Device Catalogue Number400610
Device Lot Number2017512164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown